Alert archive / Arkansas / Flash Flood Warnings in 2021

Flash Flood Warning 132, NWS Little Rock, AR

December 18, 20214 counties in Arkansas

NWS Little Rock, AR issued this flash flood warning at Dec 18, 2021, 1:45 AM CST for 4 counties in Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 18, 2021, 1:45 AM CST (07:45 UTC)
Expired
Dec 18, 2021, 4:45 AM CST
In force
3 hr
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Flood severity
None

Counties Johnson County, AR, Logan County, AR, Scott County, AR, Yell County, AR

The radar

The Western Arkansas radar (KSRX), 46 km from the middle of the area, began a volume at 07:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 7.8 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2021-12-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2021-12-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 320 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
488 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
320 m²/s²
0-3 km storm-relative helicity
240 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

141 
WGUS54 KLZK 180745
FFWLZK
ARC071-083-127-149-181045-
/O.NEW.KLZK.FF.W.0132.211218T0745Z-211218T1045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Little Rock AR
145 AM CST Sat Dec 18 2021

The National Weather Service in Little Rock has issued a

* Flash Flood Warning for...
  Northwestern Yell County in central Arkansas...
  Southern Johnson County in western Arkansas...
  Logan County in western Arkansas...
  Scott County in western Arkansas...

* Until 445 AM CST.

* At 145 AM CST, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1.5 to 2.5 inches of 
  rain have fallen in the last hour and a half. Additional rainfall 
  amounts of 1 to 2 inches are possible in the warned area over the 
  next hour. Flash flooding is ongoing or expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Clarksville, Booneville, Waldron, Paris, Lamar, Mansfield, 
  Magazine, Knoxville, Subiaco, Hartman, Scranton, Ratcliff, Blue 
  Mountain, Beauchamp, Stonehouse Recreation Area, Mount Magazine, 
  Cardiff, Midway in Logan County, Echo and Hinkle.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3470 9419 3473 9445 3493 9445 3497 9423
      3507 9424 3510 9414 3514 9414 3514 9403
      3523 9403 3523 9392 3532 9392 3531 9381
      3542 9381 3538 9371 3556 9370 3560 9322
      3547 9322 3547 9330 3521 9328 3507 9346

FLASH FLOOD...RADAR INDICATED

$$

232

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Dec 17, 11:48 PM CST, 1 hour 57 minutes earlier.

Area forecast discussion, Dec 17, 11:48 PM CST, 1 hour 57 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Little Rock AR
1148 PM CST Fri Dec 17 2021

.AVIATION...Updated w/ a discussion for the 18/06Z TAFs

SHRA/TS were ongoing over N/W AR Fri evening and are expected to
gradually slide southward with a cold frnt late Fri night thru
early Sat. As the rain area moves, areas of dense fog over the
northern half of the state will mostly dissipate. Even so, low
clouds will keep MVFR/IFR conditions in the north Fri night, and
over central/southern sections on Saturday. Winds will vary out of
the S to S/E early in the PD, shifting to the N-N/W on Saturday
and becoming gusty in the wake of the cold frnt.

/232/

&&

.PREV DISCUSSION...(ISSUED 755 PM CST Fri Dec 17 2021)

SHORT TERM...Today Through Saturday Night

What a mess today. Warm front has not lifted north as quickly as
anticipated, keeping the northern half or more of the state socked
in with low stratus and patchy dense fog. Temperatures have been
quite cool north of the boundary with 70s to near 80 degree
readings over the south.

Near the AR/MO border, rainfall continues with regional radar
imagery showing the next wave of showers/storms developing across
eastern OK in response to an approaching upper wave. Rainfall from
this morning, while not enough to produce flooding owing to dry
soils, has worked to prime soils for rainfall tonight. Concern in
flood potential has grown given the presence of anomalously high
PWAT values streaming over northwestern and northern AR (values
>1.5 in) today. As the aforementioned upper trough approaches,
coverage and intensity will tick up with the flood threat
maximized this evening into tonight as the eastern OK convection
moves in.

Severe potential remains low overall, although elevated
strong/severe hailers cannot be ruled out north of the warm front
with an isolated strong/severe storm in the warm sector across
western AR this evening. Widespread severe is not expected.

Through tonight and Saturday, the upper wave will push east and
drive a cold front through the area from the northwest. Rain and
storms will focus along the front as it passes with activity
diminishing over southeastern zones by Saturday night. Noticeably
colder air will filter in behind the front with temps falling into
the 20s and 30s by Saturday night.

Thanks to TSA/SGF/PAH for hydro collab.

LONG TERM...Sunday Through Thursday

To begin, surface high pressure will be in place just N of AR in
the wake of a cold front from the short term period. On the hills
of the departing surface high/front, a new shortwave trough will
eject into the Srn Plains on Sunday. Limited moisture should
preclude any mentionable PoPs on Monday/Monday night, however
slight chance PoP will creep into Nrn La, so this trend will be
watched over the coming days.

On Tuesday and beyond, the aforementioned shortwave will slide E
with quasi-zonal flow setting up at H500. Temperatures both highs
and lows will be coldest on Sunday/Sunday night, with a slow
moderation thereafter. Temperatures should gradually warm through
Thursday, and confidence is increased with this pattern given no
significant troughs/ridges developing through mid-week. Temperatures
mid-week will feel more like climatological averages with readings
creeping into the 40s/50s for highs and 20s/30s for lows.

&&

.LZK Watches/Warnings/Advisories...
Dense Fog Advisory until midnight CST tonight FOR Baxter-Boone-
Cleburne-Fulton-Independence-Izard-Jackson-Lawrence-Marion-
Newton-Randolph-Searcy-Sharp-Stone-Van Buren-White.

Flood Watch until 6 AM CST Saturday FOR Baxter-Boone-Conway-
Fulton-Izard-Johnson-Logan-Marion-Newton-Pope-Randolph-Scott-
Searcy-Sharp-Stone-Van Buren-Yell.

&&

Aviation...232
Hazardous weather outlook, Dec 17, 5:15 PM CST, 8 hours 30 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Little Rock AR
515 PM CST Fri Dec 17 2021

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-181100-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
515 PM CST Fri Dec 17 2021

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Tonight

A frontal boundary will continue lifting from southern into
central and northern Arkansas tonight. North of the front,
areas of dense fog will linger this evening, and will reduce
visibilities to less than a quarter mile in places.

As the night wears on, areas of rain will develop along the front
in northern and western sections of the state. One to two inches
of rain will be possible, with locally heavier amounts. Some
flash flooding could occur.

After midnight, the rain area in the north and west will begin
shifting to the south with the front. Isolated strong storms and
localized flooding will be possible.

.DAYS TWO THROUGH SEVEN...Saturday Through Thursday

No hazardous weather is anticipated through the forecast period.

.Spotter Information Statement...

Spotter Activation May or May Not Be Needed.

&&

Visit NWS Little Rock on the web. Go to https://weather.gov/lzk.

DTC/232/51/46

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 18, 3:11 AM CSTSpecial Weather StatementLZKFaulkner, Lonoke, Pulaski, White49 min
Dec 18, 9:39 AM CSTRiver Flood WarningLZKJackson, Woodruff12 days

Nearby

Flash Flood Warnings in Arkansas, 2021Every flash flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.